Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 14, 2011, 5:56 PM EDT for Allegany County, Maryland; Hampshire County, Mineral County, Morgan County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2011, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 14, 2011, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Allegany County, MD, Hampshire County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:37 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 14, 3:37 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT SUN AUG 14 2011
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE MID ATLANTIC STATES TONIGHT...THEN
GRADUALLY MOVES AWAY FROM THE COAST THROUGH TUESDAY. HIGH
PRESSURE BUILDS IN FOR WEDNESDAY...THEN ANOTHER SYSTEM IMPACTS THE
REGION FOR THE LATTER PORTIONS OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THETA-E AXIS REMAINS PARALLEL TO THE I-95 CORRIDOR THIS AFTERNOON.
THIS IS WHERE SHOWERS/THUNDERSTORMS HAVE BEEN OCCURRING THROUGHOUT
THE DAY. FURTHER WEST...CLOUDS HAVE BROKEN BUT EXPECT
SHOWERS/THUNDERSTORMS TO DEVELOP AS THE AFTERNOON PROGRESSES DUE TO
INCREASED LIFT/CONVERGENCE AHEAD OF THE UPPER LOW OVER THE OHIO
VALLEY.
GIVEN THE HIGH PRECIPITABLE WATER ENVIRONMENT NOT TO MENTION THE
POTENTIAL FOR SOME TRAINING CELLS...THERE WILL BE A HEAVY RAINFALL
AND FLASH FLOODING RISK THROUGH THIS EVENING. SOME AREAS ARE MORE
SUSCEPTIBLE THAN OTHERS DUE TO RECENT HIGH RAINFALL TOTALS SUCH AS
NELSON COUNTY AND MADISON COUNTY...AND FURTHER NORTHEAST INTO
BALTIMORE/HARFORD COUNTIES.
THERE WILL ALSO BE A SEVERE WEATHER RISK DUE TO STRENGTHENING WIND
FIELDS AND ALSO THE FACT THAT BREAKS IN THE CLOUDS HAVE ALLOWED FOR
WARMING/INSTABILITY. PRIMARY THREAT LOOKS TO BE DAMAGING WIND GUSTS
ESPECIALLY IN ORGANIZED CONVECTION. CANT RULE OUT AN ISOLATED
TORNADO EITHER.
HIGH RESOLUTION GUIDANCE HAS COME INTO A LITTLE BETTER
AGREEMENT...AND INDICATES ORGANIZED CONVECTION LATER THIS AFTERNOON
AND EVENING. THIS MAY BE A COUPLE OF HOURS SLOWER THAN PREVIOUS
GUIDANCE...WHICH MEANS CONVECTION WOULD LINGER NEAR THE CHESAPEAKE
BAY REGION AFTER DARK. WILL EXTEND THE ENDING TIME OF THE FLASH
FLOOD WATCH UNTIL 11 PM.
SEVERITY SHOULD WANE LATER IN THE EVENING...BUT WITH UPPER LOW
ROTATING THROUGH THERE STILL MAY BE LINGERING SHOWERS AND
THUNDERSTORMS OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
UPPER LOW MOVES OFF THE MID ATLANTIC COAST FOR MONDAY. PROXIMITY OF
THE LOW WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
LINGERING SHOWERS MAY BE ONGOING IN THE MORNING AND THEN ADDITIONAL
ACTIVITY IS EXPECTED FOR THE AFTERNOON. BUT CWA WILL BE ON THE
WESTERN SIDE OF THE LOW...SO THE THREAT FOR SEVERE LOOKS TO BE
MINIMAL. PRECIPITABLE WATERS ARE FORECAST TO BE LOWER AS WELL...BUT
SOME AREAS WILL LIKELY STILL BE SENSITIVE TO ANY LOCALLY HEAVY
RAINFALL THAT RESULTS.
TEMPERATURES ARE FORECAST TO BE SEVERAL DEGREES BELOW CLIMATOLOGY
DUE TO THE CLOUD COVER/PRECIPITATION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SURFACE LOW PRESSURE WILL BE OFF THE COAST BY MONDAY EVENING. UPPER
LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD OVER THE MID
ATLANTIC AND SHOWERS AND THUNDERSTORMS MAY LINGER EAST OF THE BLUE
RIDGE INTO TUESDAY MORNING. GFS AND NAM ARE CONSISTENT THAT THE
PRECIPITATION WILL BE EAST OF THE CHESAPEAKE BAY BY TUESDAY
AFTERNOON. RIDGING WILL BRIEFLY MOVE INTO THE AREA FROM THE WEST.
NORTH-NORTH WESTERLY FLOW WILL BRING DRY AIR EARLY WEDNESDAY AND
LEAD TO A RAIN FREE DAY IN THE MID ATLANTIC. AS HIGH PRESSURE MOVES
OFF WEDNESDAY NIGHT RETURN FLOW WILL BEGIN TO BRING IN MOISTURE FOR
THE NEXT APPROACHING SYSTEM.
UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN GREAT LAKES WHILE
ENERGY MOVES ALONG THE BASE AND BRING UNSETTLED WEATHER THURSDAY
EVENING THROUGH FRIDAY. GFS IS FASTER THAN NAM AND ECMWF AND IS
BRINGING FRONT THROUGH EARLIER WITH THE POTENTIAL OF SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON. KEPT POPS LOW FOR THURSDAY
WITH MORE GUIDANCE SUGGESTING THE FRONT PASSING THROUGH FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS. CURRENT TRENDS SHOW MORE DRY
AIR IN THE MID LEVELS WHICH MAY DECREASE THE RISK OF HEAVY RAINFALL.
TIMING OF FRONT WILL DISTINGUISH IF THIS ACTIVITY WILL HAVE THE
POTENTIAL TO BE SEVERE ON FRIDAY. INTO THE WEEKEND FRONT IS
EXPECTED TO MOVE SOUTH AND BECOME STATIONARY LEADING TO THE
POSSIBILITY OF ACTIVITY IN THE SOUTHERN ZONES.
TEMPERATURES ARE EXPECTED TO STAY AT OR NEAR THE CLIMATOLOGICAL
NORMALS FOR THE MID ATLANTIC THROUGH THE FORECAST PERIOD.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT SHRA/TSRA TO INCREASE IN COVERAGE THROUGH THE AFTERNOON.
AFTERNOON UPTICK MAY TAKE A COUPLE OF HOURS LATER THAN PREVIOUSLY
FORECAST...BUT HRRR/WRF-ARW GUIDANCE HAS COME INTO BETTER AGREEMENT
WITH ORGANIZED CONVECTION LATER THIS AFTERNOON AND MOVING THROUGH
THE BWI-DCA CORRIDOR EARLY IN THE EVENING. THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL AND COULD ALSO PRODUCE STRONG GUSTY WINDS AS
THEY MOVE THROUGH. THIS WILL PROMOTE A WIND SHIFT TO THE WEST.
COVERAGE/SEVERITY OF ANY CONVECTION SHOULD DECREASE OVERNIGHT. STILL
CANT RULE OUT A FEW LINGERING SHOWERS BUT CONFIDENCE IN LOCATION IS
LOW AND WAS NOT INCLUDED IN TAF. MVFR VSBYS IN BR MAY ALSO DEVELOP
OVERNIGHT BEFORE VFR CONDITIONS RETURN BY MID MORNING BUT ADDITIONAL
SHOWERS ARE POSSIBLE MONDAY.
VFR CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH THE
EXCEPTION OF TERMINALS IN THE VICINITY OF THUNDERSTORMS. UPPER LEVEL
TROUGH WILL BE PUSHING OFF THE ATLANTIC COAST BY TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE IN THE EASTERN TERMINALS
TUESDAY. HIGH PRESSURE BRIEFLY MOVES IN WEDNESDAY. THE NEXT SYSTEM
IS EXPECTED TO MOVE INTO THE REGION THURSDAY NIGHT AND SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
&&
.MARINE...
WILL KEEP SCA GOING OVER THE LOWER TIDAL POTOMAC/CHESAPEAKE BAY AREA
THROUGH THIS EVENING. WIND GUSTS HAVE BEEN AOA 18 KT AT TIMES IN AND
OUT OF CONVECTION. CONVECTION OBVIOUSLY COULD PRODUCE STRONGER WIND
GUSTS THAT MAY REQUIRE SPECIAL MARINE WARNINGS LATER THIS
AFTERNOON/EARLY EVENING. UPPER LOW MOVES THROUGH THE AREA
OVERNIGHT...AND SEVERITY OF CONVECTION SHOULD DECREASE.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS TROUGH AXIS
PUSHES OVER THE WATERS AND EXITS TO THE EAST. NORTHWEST WINDS
WILL PICK UP BUT CURRENTLY UNDER SMALL CRAFT CRITERIA FOR TUESDAY
AND WEDNESDAY OVER THE WATERS. THE RETURN TO SOUTHERLY FLOW WILL
BEGIN WEDNESDAY EVENING AND INTO THURSDAY AS THE NEXT SYSTEM
APPROACHES.
&&
.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 11 PM DUE TO SLOWER
PROGRESSION OF EXPECTED THUNDERSTORMS BUT GEOGRAPHICAL AREA
REMAINS THE SAME. SOME AREAS WITHIN THE WATCH WILL BE MORE
SUSCEPTIBLE...SUCH AS BALTIMORE-HARFORD AND
NELSON/ALBEMARLE/MADISON DUE TO HEAVY RAIN OVER THE LAST 24 HOURS.
AS LITTLE AS 1 TO 1.5 INCHES IN ONE HOUR CAN CAUSE FLASH FLOODING
HERE. IT WOULD TAKE MORE IN OTHER AREAS...BUT THUNDERSTORMS WILL
BE HEAVY RAINERS WHICH COULD WIND UP PRODUCING LOCALLY MORE THAN
3 INCHES OF RAIN IN A COUPLE HOURS TIME ESPECIALLY IF TRAINING IS
INVOLVED.
&&
.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE CYCLE IS THE LOWER OF THE NEXT TWO ALONG THE BAY.
ANOMALIES ARE 1 TO 1.5 FT...BUT CBOFS SUGGESTS THAT TIDES WOULD
STILL BE BELOW MINOR TIDAL THRESHOLDS. IF ANOMALIES WIND UP
INCREASING EVEN MORE...THEN THE EVENING HIGH TIDE CYCLE COULD GET
PRETTY CLOSE TO THRESHOLDS AT PLACES LIKE ANNAPOLIS AND BALTIMORE SO
IT WILL NEED TO BE MONITORED THIS EVENING. TIDE CYCLE AFTER THAT
MONDAY THEN IS HIGHER. WEST WINDS WILL BE IN PLACE BY THAT TIME
WHICH SHOULD HELP TO BRING ANOMALIES BACK DOWN BUT IF THAT DOESNT
HAPPEN BY THEN THEN MINOR TIDAL FLOODING WILL BE POSSIBLE ON THAT
CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ025-026-
029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ531>534-537>543.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...HAS
AVIATION...BPP/HAS
MARINE...BPP/HAS
HYDROLOGY...BPP
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Aug 14, 3:32 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SUN AUG 14 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 332 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL LIKELY PRODUCE HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS NORTHWARD... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 8 PM FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING MAY BE POSSIBLE ON MONDAY ALONG THE WESTERN SHORELINE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE MORNING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 332 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL LIKELY PRODUCE HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN THE CENTRAL SHENANDOAH VALLEY... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 14, 4:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 PM EDT SUN AUG 14 2011
MDZ501-502-142130-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
457 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY AND
EXTREME WESTERN ALLEGANY COUNTIES...
AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ECKHART MINES...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE LA VALE...MOUNT SAVAGE...CORRIGANVILLE
AND ELLERSLIE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3972 7866 3958 7887 3962 7895 3973 7891
3973 7867 3973 7866
TIME...MOT...LOC 2057Z 221DEG 7KT 3965 7887
GMSSpecial weather statement, Aug 14, 5:05 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 505 PM EDT SUN AUG 14 2011 MDZ003-142115- WASHINGTON MD- 505 PM EDT SUN AUG 14 2011 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY... AT 505 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF FOREST PARK...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE HANCOCK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3972 7803 3968 7829 3973 7831 3973 7803 TIME...MOT...LOC 2105Z 229DEG 6KT 3971 7825 SMZ
Special weather statement, Aug 14, 5:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 506 PM EDT SUN AUG 14 2011 WVZ055-502-142130- HARDY WV-EASTERN GRANT WV- 506 PM EDT SUN AUG 14 2011 ...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES... AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF DORCAS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE PETERSBURG...RIG...SEYMOURVILLE...FISHER AND ARTHUR. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3914 7911 3899 7887 3886 7913 3893 7925 TIME...MOT...LOC 2107Z 224DEG 13KT 3895 7914 GMS
Special weather statement, Aug 14, 5:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT SUN AUG 14 2011
MDZ501-502-WVZ504-142215-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
EASTERN MINERAL WV-
531 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY...
EXTREME WESTERN ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POTOMAC PARK...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY AND CUMBERLAND.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3972 7846 3958 7881 3962 7890 3973 7881
3973 7846
TIME...MOT...LOC 2131Z 243DEG 7KT 3963 7881
GMSSpecial weather statement, Aug 14, 5:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT SUN AUG 14 2011
VAZ026-029-142215-
PAGE VA-ROCKINGHAM VA-
546 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT PAGE AND ROCKINGHAM COUNTIES...
AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SHENANDOAH...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE STANLEY...INGHAM AND SHENANDOAH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3865 7857 3860 7840 3849 7847 3844 7867
3853 7873
TIME...MOT...LOC 2146Z 254DEG 11KT 3852 7862
GMSSpecial weather statement, Aug 14, 5:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
548 PM EDT SUN AUG 14 2011
VAZ025-026-036>038-142215-
NELSON VA-GREENE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
548 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT NELSON...GREENE...ALBEMARLE...
AUGUSTA AND ROCKINGHAM COUNTIES...
AT 548 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF NEW HOPE TO 4 MILES SOUTH OF
CRIMORA TO SHERANDO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE WAYNESBORO...GROTTOES...AFTON AND CROZET.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3833 7854 3814 7854 3790 7875 3794 7903
3813 7892 3824 7894
TIME...MOT...LOC 2148Z 263DEG 11KT 3823 7885 3811 7884
3797 7896
GMSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:11 PM EDT | Flash Flood Warning | LWX | Culpeper, Madison | 3 hr |
| Aug 13, 9:10 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 7 hr |
| Aug 14, 1:10 AM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 6 hr |
| Aug 14, 2:54 AM EDT | Special Weather Statement | LWX | Greene, City of Waynesboro | 51 min |
| Aug 14, 3:23 AM EDT | Flash Flood Watch | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, Madison and 15 more | 20 hr |
| Aug 14, 6:54 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Aug 14, 10:23 AM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 14, 11:51 AM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 14, 4:20 PM EDT | Special Weather Statement | LWX | Rockingham | 25 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton | 31 min |
| Aug 14, 5:46 PM EDT | Special Weather Statement | LWX | Page | 29 min |
| Aug 14, 5:48 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 27 min |
| Aug 14, 6:13 PM EDT | Special Marine Warning | LWX | 62 min | |
| Aug 14, 6:16 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 44 min |
| Aug 14, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Orange, City of Charlottesville | 41 min |
| Aug 14, 6:26 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 94 min |
| Aug 14, 6:51 PM EDT | Special Weather Statement | LWX | Madison | 39 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 29 min |
| Aug 14, 7:13 PM EDT | Flash Flood Warning | LWX | Augusta, Nelson | 3 hr |
| Aug 14, 7:25 PM EDT | Special Weather Statement | LWX | Orange | 50 min |
| Aug 14, 7:28 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 42 min |
| Aug 14, 7:51 PM EDT | Special Weather Statement | LWX | Albemarle | 24 min |
| Aug 14, 3:06 AM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 54 min |
| Aug 14, 3:29 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Charles, Prince George's | 3 hr |
| Aug 14, 4:22 AM EDT | Special Weather Statement | LWX | Harford | 53 min |
| Aug 14, 10:08 AM EDT | Special Weather Statement | LWX | Baltimore, Harford, City of Baltimore | 52 min |
| Aug 14, 10:30 AM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 14, 11:28 AM EDT | Special Weather Statement | LWX | Harford | 62 min |
| Aug 14, 12:18 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford, City of Baltimore | 2 hr |
| Aug 14, 4:57 PM EDT | Special Weather Statement | LWX | Allegany | 33 min |
| Aug 14, 5:31 PM EDT | Special Weather Statement | LWX | Allegany | 44 min |
| Aug 14, 6:00 PM EDT | Special Weather Statement | LWX | Allegany | 45 min |
| Aug 14, 4:42 PM EDT | Special Weather Statement | LWX | Pendleton | 33 min |
| Aug 14, 5:05 PM EDT | Special Weather Statement | LWX | Morgan | 10 min |
| Aug 14, 5:06 PM EDT | Special Weather Statement | LWX | Grant | 24 min |
| Aug 14, 6:42 PM EDT | Special Weather Statement | LWX | Hampshire | 33 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | LWX | Berkeley, Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.